Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 93, NWS Lake Charles, LA

June 19, 2007Jasper County, Tyler County, Texas

NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 19, 2007, 5:06 PM CDT for Jasper County, Tyler County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2007, 5:06 PM CDT (22:06 UTC)
Expired
Jun 19, 2007, 5:45 PM CDT
In force
39 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

Counties Jasper County, TX, Tyler County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.1 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2007-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3210 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2007-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3210 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
661 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLCH 192207
SVRLCH
TXC241-457-192245-
/O.NEW.KLCH.SV.W.0093.070619T2206Z-070619T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
506 PM CDT TUE JUN 19 2007

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN JASPER COUNTY IN SOUTHEAST TEXAS...
   THIS INCLUDES SAM RAYBURN DAM...
  NORTHERN TYLER COUNTY IN SOUTHEAST TEXAS...
   THIS INCLUDES THE CITIES OF...ROCKLAND...COLMESNEIL...CHESTER...

* UNTIL 545 PM CDT

* AT 503 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM CHESTER TO SAM RAYBURN DAM...
  OR ALONG A LINE EXTENDING FROM CHESTER TO 15 MILES NORTHWEST OF
  JASPER...AND MOVING SOUTH AT 5 MPH.

* THESE SEVERE THUNDERSTORMS WILL BE NEAR...
   CHESTER BY 515 PM CDT...
   COLMESNEIL BY 545 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IF ON OR NEAR SAM RAYBURN LAKE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM

LAT...LON 3111 9405 3102 9447 3106 9457 3101 9465
      3080 9460 3096 9403

$$

SHAMBURGER
2 follow-up statements
000 
WWUS54 KLCH 192229
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
528 PM CDT TUE JUN 19 2007

TXC241-457-192245-
/O.CON.KLCH.SV.W.0093.000000T0000Z-070619T2245Z/
JASPER TX-TYLER TX-
528 PM CDT TUE JUN 19 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHWESTERN TYLER AND NORTHWESTERN JASPER COUNTIES...

AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS 
WERE LOCATED ALONG A LINE EXTENDING FROM JUST NORTH OF CHESTER TO 5 
MILES WEST OF SAM RAYBURN DAM...OR ALONG A LINE EXTENDING FROM 5 
MILES NORTHWEST OF COLMESNEIL TO 10 MILES EAST OF ROCKLAND.  THESE 
STORMS WERE NEARLY STATIONARY.

THESE SEVERE THUNDERSTORMS WILL BE NEAR...
  CHESTER...COLMESNEIL AND ROCKLAND THROUGH 545 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IF ON OR NEAR SAM RAYBURN LAKE...GET OUT OF THE WATER AND MOVE 
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU 
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER 
NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM

LAT...LON 3111 9405 3102 9448 3106 9457 3101 9465
      3084 9461 3096 9403

$$

SHAMBURGER
000 
WWUS54 KLCH 192245
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
544 PM CDT TUE JUN 19 2007

TXC241-457-192254-
/O.EXP.KLCH.SV.W.0093.000000T0000Z-070619T2245Z/
JASPER TX-TYLER TX-
544 PM CDT TUE JUN 19 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN TYLER AND
NORTHWESTERN JASPER COUNTIES EXPIRES AT 545 PM CDT...

THE THUNDERSTORMS HAVE WEAKENED AND NO LONGER APPEAR CAPABLE OF 
PRODUCING SEVERE WEATHER.  HOWEVER...OCCASIONAL LIGHTNING...GUSTY 
WINDS TO 30 MPH...AND SMALL HAIL WILL REMAIN POSSIBLE ACROSS THESE 
AREAS.

PLEASE REPORT ANY SEVERE WEATHER...INCLUDING WIND DAMAGE OR 
HAIL...TO THE NATIONAL WEATHER SERVICE AT 337-477-5285.

LAT...LON 3111 9405 3102 9448 3106 9457 3101 9465
      3084 9461 3096 9403

$$

SHAMBURGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:44 PM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, Jun 19, 3:44 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
344 PM CDT TUE JUN 19 2007

.UPDATE...ADDED MENTION OF SEVERE TSTMS FOR THE EXTREME EASTERN
PORTION OF THE AREA PER LATES SPC SEVERE TSTM WATCH #422 TIL 9 PM.

&&

.PREV DISCUSSION... /ISSUED 237 PM CDT TUE JUN 19 2007/

SYNOPSIS...CONVECTIVE COMPLEX INBOUND INTO CEN LA FROM
MISSISSIPPI. OTHERWISE A COL AREA AT THE MID LEVELS IS
TRANSITIONING INTO A RIDGE TONIGHT WITH THE THERMAL PATTERN AT H85
SUGGESTING INCREASING CAPPING AS SUBSIDENCE BEGINS TO TAKE HOLD.

MID LEVEL AND UPPER LEVEL RIDGE BUILDING IN FROM THE NORTH SHOULD
EFFECTIVELY SUPPRESS SHOWER ACTIVITY OVER THE REMAINDER OF THE
WEEK WHILE WE SEE WARMER THAN SEASONAL NORM TEMPS DUE TO
COMPRESSIONAL HEATING.

SHORT TERM...ADDED CHANCE POPS FROM ORIGINAL ISOLATED FOR THE
EASTERN PORTION OF CENTRAL LOUISIANA IN RESPONSE TO THE CONVECTIVE
CLUSTER HEADED TOWARDS THAT AREA. OTHERWISE CAPPING AND MID LEVEL
RIDGING SHOULD INHIBIT SHOWER ACTIVITY. SHADED TEMPS TO THE WARM
SIDE TONIGHT PER RECENT TRENDS AND DUE TO THE INCREASING
SUBSIDENCE YET CONTINUED TRAPPED MOISTURE.

THE REMAINDER OF THE WEEK LOOKING WARM AND DRY DUE TO RIDGING.

LONG TERM...A WEAKNESS IN THE RIDGE BY THE MIDDLE OF NEXT WEEK
SHOULD ALLOW FOR A RESUMPTION OF SCATTERED MAINLY AFTERNOON THUNDERSTORM
ACTIVITY AT THE END OF THE FORECAST PERIOD.

AVIATION...VFR WITH VCSH/CB. EXPECT UPDATE SHORTLY FOR AEX AS
SCATTERED TSTMS MOVE IN FROM THE NORTHWEST. VIS COULD GO IFR IN
TEMPO +TSRA. LFT COULD EXPECT AN UPDATE WITHIN AN HOUR OR SO AS
MORE WIDELY SCATTERED SHOWER/TSTM ACTIVITY MOVES INTO THAT AREA
WITH MVFR VIS.

MARINE...RELAXING GRADIENT WITH SOUTHERLY WINDS BECOMING VARIABLE
LESS THAN 10 KNOT WINDS AND THEN LIGHT OFFSHROE AS A SURFACE HIGH
BECOMES ESTABLISHED OVER EAST TEXAS ON WEDNESDAY. SEAS SHOULD SUBSIDE.
WILL EXPIRE THE SCEC FOR OUTER WATERS.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  76  94  73  93 /  10  20  10  10
KBPT  76  90  73  92 /  10  30  10  10
KAEX  74  92  73  92 /  30  10  10  10
KLFT  75  96  73  92 /  10  10  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...SEVERE THUNDERSTORM WATCH UNTIL 9 PM TUESDAY FOR THE FOLLOWING
     ZONES: AVOYELLES...IBERIA...LOWER ST. MARTIN...ST. LANDRY...
     ST. MARY...AND UPPER ST. MARTIN.

TX...NONE.
GM...SEVERE THUNDERSTORM WATCH UNTIL 9 PM TUESDAY FOR THE FOLLOWING
     ZONES: AND COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY, LA OUT 20 NM.

&&

JS
Hazardous weather outlook, Jun 19, 4:23 AM CDT, 12 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
423 AM CDT TUE JUN 19 2007

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-201030-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
423 AM CDT TUE JUN 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
A VERY MOIST AIRMASS WILL REMAIN ACROSS THE AREA THROUGH TUESDAY
AFTERNOON. THIS COMBINED WITH AN UPPER LEVEL DISTURBANCE AND DAYTIME
HEATING WILL PROVIDE THE LIKELIHOOD OF SHOWERS AND THUNDERSTORMS.
WITH THE HIGH MOISTURE CONTENT IN THE ATMOSPHERE...SOME STORMS MAY
PRODUCE INTENSE RAINFALL RATES...CAUSING SOME BRIEF HEAVY RAINFALL.
FREQUENT LIGHTNING AND GUSTY WINDS WILL ALSO BE POSSIBLE WITH THE
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
HIGH PRESSURE AND DRIER AIR WILL FILTER INTO THE REGION. THIS WILL
REDUCE RAIN CHANCES. NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

RUA

In the hours before

Local storm report, Jun 19, 4:40 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
440 PM CDT TUE JUN 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND GST     8 NE PINEVILLE          31.40N 92.30W
06/19/2007  M55 MPH          RAPIDES            LA   ASOS

            MEASURED BY ALEXANDRIA ESLER FIELD ASOS

&&

SHAMBURGER

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.